Publications Meetings The Profession Membership Programs Math Samplings Policy & Advocacy In the News About the AMS
   
Mobile Device Pairing
Green Open Access
Proceedings of the American Mathematical Society
Proceedings of the American Mathematical Society
ISSN 1088-6826(online) ISSN 0002-9939(print)

 

Rational surfaces with too many vector fields


Author: Gerald Neuman
Journal: Proc. Amer. Math. Soc. 76 (1979), 189-195
MSC: Primary 14L30
MathSciNet review: 537071
Full-text PDF Free Access

Abstract | References | Similar Articles | Additional Information

Abstract: A method is given for constructing smooth rational surfaces with nonreduced automorphism groups, by a sequence of blow-ups of the projective plane. The technique works in all positive characteristics.


References [Enhancements On Off] (What's this?)

  • [1] David Mumford, Abelian varieties, Tata Institute of Fundamental Research Studies in Mathematics, No. 5, Published for the Tata Institute of Fundamental Research, Bombay; Oxford University Press, London, 1970. MR 0282985 (44 #219)
  • [2] A. N. Rudakov and I. R. Šafarevič, Inseparable morphisms of algebraic surfaces, Izv. Akad. Nauk SSSR Ser. Mat. 40 (1976), no. 6, 1269–1307, 1439 (Russian). MR 0460344 (57 #338)
  • [3] G. Neuman, Extra vector fields on algebraic surfaces, Thesis, Massachusetts Institute of Technology, Cambridge, Mass., 1977.

Similar Articles

Retrieve articles in Proceedings of the American Mathematical Society with MSC: 14L30

Retrieve articles in all journals with MSC: 14L30


Additional Information

DOI: http://dx.doi.org/10.1090/S0002-9939-1979-0537071-7
PII: S 0002-9939(1979)0537071-7
Keywords: Rational surface, automorphism group scheme, regular vector field
Article copyright: © Copyright 1979 American Mathematical Society